Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 148, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 15, 2018, 8:31 PM CDT for Parmer County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2018, 8:31 PM CDT (01:31 UTC)
- Expired
- Aug 15, 2018, 9:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 77 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:53 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 15, 6:53 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 653 PM CDT Wed Aug 15 2018 .AVIATION... VFR is expected to prevail through the forecast period. Showers and thunderstorms will remain in the vicinity of KCDS through 02Z with convective activity expected to diminish quickly after sunset. Low ceilings and restricted visibility are possible early Thursday morning but confidence is too low to mention in the TAF at this point. && .PREV DISCUSSION... /issued 319 PM CDT Wed Aug 15 2018/ DISCUSSION... Some changes are noted from yesterday's runs. High pressure is expected to remain poised across the southwestern CONUS over the next week. Shortwave disturbances will periodically traverse the northern periphery of the high into the northern plains sending frontal surges into the region every few days. Through Sunday, data indicate that the pattern of afternoon, evening, and overnight thunderstorms will continue with the best chances remaining across our northern zones. With this activity, there will be a potential for localized strong-to-severe, pulse- type storms given a deficit of shear and modest instability. Prospects for a cold front continue for Sunday night. However much uncertainty exists for how far south the boundary will make it. The GFS is most assertive with the NAM/ECM in better agreement. Needless to say, these boundaries are difficult to pinpoint this time of year. By Tuesday, high pressure may drift a bit closer and help drive temperatures back up. Have adjusted the latter extended temps upward over the blends in anticipation of the warm-up. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55/99/99
Hazardous weather outlook, Aug 15, 3:45 AM CDT, 16 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 345 AM CDT Wed Aug 15 2018 TXZ021>044-152045- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 345 AM CDT Wed Aug 15 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Thunderstorms could produce brief wind gusts to 65 mph this evening across the far southwest Texas Panhandle. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Daily chances for thunderstorms will continue through the weekend, initially favoring the the southern Texas Panhandle, before expanding south this weekend ahead of a cold front. Isolated severe wind gusts and heavy downpours may accompany some of these storms.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:07 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 53 min |
| Aug 15, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 61 min |
| Aug 15, 9:14 PM CDT | Areal Flood Advisory | LUB | Parmer | 2 hr |
| Aug 15, 10:44 PM CDT | Special Weather Statement | LUB | Parmer | 31 min |
| Aug 15, 11:02 PM CDT | Flash Flood Warning | LUB | Castro, Parmer | 3 hr |
| Aug 16, 3:49 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 31 min |
| Aug 16, 4:35 PM CDT | Special Weather Statement | LUB | Briscoe | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.